OPEN IN READ APP
JOURNAL ARTICLE

Post-"pill" amenorrhoea—cause or coincidence?

H S Jacobs, U A Knuth, M G Hull, S Franks
British Medical Journal (1857-1980) 1977 October 8, 2 (6092): 940-2
912377
The relationship of contraceptive history to diagnostic category of amenorrhoea was analysed in 131 consecutively investigated cases of secondary amenorrhoea. Amenorrhoea occurred in 52 patients immediately after discontinuing the oral contraceptive. Twenty-two had had amenorrhoea before oral contraceptive treatment and 23 patients before the episode of non-contraceptive-related amenorrhoea investigated here. When these cases were excluded from analysis there was no significant difference in the distribution of any of the diagnostic categories between those who had used the oral contraceptive and those who had not. The results suggest that using oral contraceptives does not cause subsequent amenorrhoea.

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Trending Papers

Available on the App Store

Available on the Play Store
Remove bar
Read by QxMD icon Read
912377
×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"